Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 89, NWS Fort Worth, TX

December 26, 2000Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Dec 26, 2000, 2:30 AM CST for Fannin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 26, 2000, 2:30 AM CST (08:30 UTC)
Expired
Dec 26, 2000, 5:30 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
419 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 260834
FFWFWD
TXC147-261130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
230 AM CST TUE DEC 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 AM CST

* AT 230 AM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
  FLOODING IN BONHAM AND OTHER CITIES IN FANNIN COUNTY.  PERIODS OF
  HEAVY RAIN SHOULD CONTINUE THE REMAINDER OF THE NIGHT...SO FLASH
  FLOODING COULD SPREAD COUNTY WIDE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QU(ICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3374 9636 3336 9637 3344 9586 3382 9588

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 9:05 PM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 25, 9:05 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CST MON DEC 25 2000

NO CHANGE TO PREVIOUS ISSUANCE OF A WINTER STORM WARNING...WATCH...OR
ADVISORY ISSUED EARLIER THROUGH TUESDAY NIGHT. FWD 00Z SOUNDING
INDICATES FREEZING RAIN SCENARIO TO CONTINUE UNFOLDING ACROSS THE
REGION THE REMAINDER OF TONIGHT. DEPTH OF FREEZING TEMPERATURES
LIES FROM THE SURFACE TO BELOW 900 MB. LOW LEVEL JET OF 35 KTS HAS
DEVELOPED AND WILL POUR AMPLE GULF MOISTURE OVER THE COLD DOME. WARM
NOSE AT H850 OF 9 DEG C WITH A SATURATED PROFILE...SUGGESTS FREEZING
RAIN THE DOMINANT PRECIPITATION TYPE NORTH OF A LAMPASAS TO WACO TO
PALESTINE LINE. HAVE TRIMMED MENTION OF SLEET TO AN AREA NORTH OF A
GRAHAM...DENTON...TO SULPHUR SPRINGS LINE WHERE DEPTH OF COLD AIR MAY
BE GREATER. ACROSS THE SOUTHERN TIER...HAVE INCLUDED THE MENTION OF
THUNDER WITH LIGHTNING STRIKES DETECTED SOUTHWEST OF WACO...SLIDING
EASTWARD. RAIN IN THE SOUTH WILL REMAIN LIQUID THROUGH MUCH OF THE
NIGHT AND BRIEFLY CHANGE TO FREEZING RAIN BY DAYBREAK. ICE AMOUNTS IN
THESE AREAS WILL GENERALLY BE LIGHT. SATELLITE IMAGERY LOOP INDICATES
SPOKES OF SHORTWAVE ENERGY APPROACHING FROM THE WEST THAT WILL
TRANSVERSE ACROSS THE REGION DURING THE NIGHT. SIGNIFICANT ICE
ACCUMULATIONS WILL AFFECT A LARGE PROPORTION OF THE NORTHERN HALF BY
LATE NIGHT. DANGEROUS ACCUMULATIONS OF ICE HAVE ALREADY AFFECTED
TREES AND POWER LINES NORTH OF A MCKINNEY TO SULPHUR SPRINGS LINE.
HAVE MADE MINOR ADJUSTMENTS TO OVERNIGHT MINIMA AS TEMPERATURES
REMAIN FAIRLY STEADY. WINDS WILL REMAIN NORTHEAST EXCEPT FOR A MORE
EASTERLY COMPONENT OVER EAST TEXAS.

.FTW...WINTER STORM WARNING TONIGHT THROUGH TUESDAY NIGHT NORTH OF
A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS.
...FOR THE REMAINDER OF NORTH TEXAS...A WINTER WEATHER ADVISORY
TONIGHT...AND A WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT...

48

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:28 AM CSTFlash Flood WarningFWDFannin2 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.